Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 32, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 29, 2017, 3:54 PM EDT. It took effect at Mar 30, 2017, 4:00 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 3:54 PM EDT (19:54 UTC)
- In effect from
- Mar 30, 2017, 4:00 AM EDT
- Expired
- Apr 1, 2017, 12:00 AM EDT
- In force
- 44 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
515 WHUS73 KAPX 291954 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT WED MAR 29 2017 LHZ345-347>349-300400- /O.NEW.KAPX.SC.Y.0032.170330T0800Z-170331T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 354 PM EDT WED MAR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
8 follow-up statements
255 WHUS73 KAPX 300223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EDT WED MAR 29 2017 LHZ345-347>349-301030- /O.CON.KAPX.SC.Y.0032.170330T0800Z-170331T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1023 PM EDT WED MAR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
747 WHUS73 KAPX 300810 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT THU MAR 30 2017 LMZ341-301615- /O.EXB.KAPX.SC.Y.0032.170330T0900Z-170331T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 410 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-301615- /O.EXB.KAPX.SC.Y.0032.170330T0900Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 410 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347>349-301615- /O.EXT.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 410 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
012 WHUS73 KAPX 301450 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 AM EDT THU MAR 30 2017 LHZ345-347>349-302300- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1050 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-302300- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1050 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-302300- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
955 WHUS73 KAPX 302000 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT THU MAR 30 2017 LHZ346-310400- /O.EXA.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 400 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347>349-310400- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 400 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-310400- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 400 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-310400- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
544 WHUS73 KAPX 310223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1023 PM EDT THU MAR 30 2017 LHZ345>349-311030- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1023 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-310900- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1023 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-311030- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1023 PM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
856 WHUS73 KAPX 310741 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 341 AM EDT FRI MAR 31 2017 LHZ345>349-311545- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 341 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-310900- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 341 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-311545- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 341 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
308 WHUS73 KAPX 311500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT FRI MAR 31 2017 LHZ345>349-312100- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1100 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-312100- /O.CON.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
870 WHUS73 KAPX 311951 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EDT FRI MAR 31 2017 LHZ345>347-LMZ323-342-344>346-312100- /O.CAN.KAPX.SC.Y.0032.000000T0000Z-170331T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 351 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-349-010400- /O.EXT.KAPX.SC.Y.0032.000000T0000Z-170401T0400Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 351 PM EDT FRI MAR 31 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:46 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 29, 3:46 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 346 PM EDT Wed Mar 29 2017 .NEAR TERM...(Tonight through Thursday) Issued at 347 PM EDT Wed Mar 29 2017 ...Wintry mix arrives tonight and Thursday... High impact weather potential...rain/snow mix. Light snow accums parts of northern lower MI Thu. 1002mb low pressure is near Wichita KS. This low will deepen somewhat as it moves slowly ene, reaching central IL by Thu evening. Associated cirrus is already invading northern MI, and there's lots of virga to our sw. Actual precip is in northern IL/southern MN/much of Iowa. Increasing ascent will eventually overcome dry low level air (see 18Z observed APX sounding, with near 40c dew pt depression at 700mb). Precip trends are the main concern. Model solutions are still all over the map; somewhat disturbing for an event that will be starting shortly. Aspects of Gem/GFS are preferred, with a more gradual northward expansion of the precip shield into northern MI. Nam goes nuts with f-gen related precip by late tonight. This looks much too agressive, given the impressive, pre-existing wedge of dry air, and increasing low-level easterly winds that will reinforce that dry air. A wide range of warm-nose solutions exists as well for Thursday; a compromise was followed. Tonight...upstream returns in WI/MN are showing classic banded, f- gen signatures. Locally intense (but transient) precip rates could overcome our dry air earlier than previously progged. Note that these bands are migrating northward with time, which should preclude QPF like the Nam progs tonight. But still, some spotty precip could perhaps make it down to terra firma in sw sections as soon as around midnight. Those chancy pops will make slow northward progress overnight, and by late in the overnight likely pops will ease into the CAD/MBL area. Little if any precip near/north of GLR. P-type will depend on the surface-based melting layer. and thus will be somewhat elevation dependent, snow in the interior and rain closer to the lakes. As the night proceeds and the BL cools slightly, p- type will tend to favor snow, though will still keep things mixy thru daybreak near Saginaw Bay and along the immediate Lake MI coast. Any snow will be wet/sloppy, with surface temps barely dropping down to freezing. And with only light QPF progged, accums thru daybreak will be a dusting at most. Min temps upper 20s to lower 30s. Thursday...steady theta-e advection will help precip expand northward, and otherwise become more extensive. Categorical pops will arrive in southern areas toward late morning, and chancy pops will reach eastern upper MI late in the day. Precip rates will also steadily ramp up as the day proceeds (18z-00z QPF nears half an inch in the far se). Two p-type determinants: the still-vexing BL (which should get a bit warmer again via diurnal effects) and, in southern areas, the arrival of a warm nose aloft. P-type will start the morning as mostly snow, but as the morning proceeds rain will become more prevalent. Brief window exists for snow accums in the morning, mainly in s-central sections. Will allow for around an inch of snow from CAD over to Gladwin and W Branch. In the afternoon, the arrival of the warm nose aloft will turn the far south to definite plain rain, while allowing for the development of a sleet zone that may reach TVC and W Branch by late in the day. Meanwhile, north of there, the BL will start to cool again, and by late afternoon snow will again become a more dominant p-type. Afternoon snow accums will be less than an inch. Not anticipating much fzra thru 00z, as surface temps should be above freezing where the warm nose is present. Max temps upper 30s. && .SHORT TERM...(Thursday night through Saturday) Issued at 347 PM EDT Wed Mar 29 2017 ...Wintry mix of precipitation Thursday night... High Impact Weather Potential: Mixed precipitation event Thursday night could result in some tricky driving conditions. Pattern Synopsis/Forecast: Well developed split flow regime continues to dominate the NOAM upper air pattern. Southern stream portion of this regime by far the most active, with most prominent feature within it being strong shortwave trough rotating across the southern Plains. Moisture feed out ahead of this system is rather impressive, with 60 to 70 degree dewpoints spreading in off the Gulf of Mexico and attendant precipitable water values in excess of one inch. While in large part the vast majority of the dynamics associated with this southern stream wave will pass by to our south in the coming days, its attendant moisture plume will not as strong upper jet dynamics and subtle northern stream wave interaction work in tandem to bring its moisture north. Marginally cold enough air overhead as this moisture arrives definitely sets the stage for some interesting precipitation type concerns Thursday and Thursday night. Pattern looks to quiet down for a time thereafter as high pressure once again builds into the area. Primary forecast concerns: Precipitation type and amounts Thursday night. Details: Forcing will be maximized early Thursday evening as area centers under right entrance region upper jet dynamics. Best forcing expected to remain largely south of the big bridge, and collocated nicely with northward surging moisture plume (precipitable water values pushing three quarters of an inch across southern areas). Expect a large area of precipitation to be ongoing Thursday evening, especially across northern lower Michigan. Intensity of precipitation should wane overnight as best forcing is lost and with strong support for a scouring out of mid level moisture. Now, what type this precipitation takes is a much more formidable challenge. Trends have been for a bit more aggressive push of an elevated warm nose (centered roughly within H7-H8 layer). Evaporational cooling potential will also be well lost by then, and feel abundant clouds and maintenance of east flow will keep surface temperatures near or slightly above freezing through the overnight. Loss of that mid level moisture also complicates things, with guidance derived soundings definitely showing the development of a drizzle scenario heading through the overnight. Given these trends, have trended the forecast more toward a wintry mix/light rain idea, with more snow north and all rain south. Overall snow/sleet accumulations should remain light given marginal surface temperatures and a waning of precipitation intensity. Far bigger concern is for freezing rain/drizzle as those surface temperatures hover around freezing and solar insolation is lost. Feeling is temperatures will remain too marginal for any significant impacts, but definitely something we will continue to monitor. Deformation on northern extent of southern stream wave may linger some precipitation across parts of the area on Friday, with a warming boundary layer switching any lingering mix over to just plain rain heading through the morning. High pressure will bring a return to dry weather Friday night and Saturday. First day of April solar insolation looks to do a number on temperatures Saturday, with widespread highs in the 40s and lower 50s. && .LONG TERM...(Saturday night through Wednesday) Issued at 347 PM EDT Wed Mar 29 2017 High Impact Weather Potential... It appears by Sunday, we will have turned the corner temperature- wise, and be in for at least a few days of warmer than normal conditions. The upper level pattern would indicate a "dirty zonal" flow...with some disturbances passing through periodically. Most of this action stays suppressed to the south to keep much of the period dry. However, some guidance hints at moisture taking a run at the area around Tuesday. Much uncertainty exists though...so we'll keep an eye on it. Regardless, with all the warm air being advertised, ptype issues shouldn't be a problem. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 135 PM EDT Wed Mar 29 2017 VFR into early overnight, then restrictions return to MBL/PLN toward morning. Last bits of leftover stratus/fog burning off in the TVC area. High pressure near Hudson Bay continues to poke into MI today, providing coolish/dry air. That will gradually give way, as low pressure moves ene-ward from the central plains. High clouds are thickening, and will steadily lower tonight. Precip could push toward MBL/TVC toward morning, in the form of mixed rain/snow, and MVFR cigs/vsbys. This won't reach APN/PLN until later on Thursday. Some lake breezes this afternoon. Easterly surface winds will become somewhat brisk on Thursday. && .MARINE... Issued at 347 PM EDT Wed Mar 29 2017 Easterly winds will increase tonight into Thursday, ahead of low pressure moving slowly ne from se KS. Small craft advisories will likely be reached on many waters tonight into Thu, and will be issuing some of those shortly. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...MSB LONG TERM...KAB AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Mar 29, 3:49 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 349 PM EDT Wed Mar 29 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-301200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 349 PM EDT Wed Mar 29 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wintry mix is expected Thursday and Thursday night, mainly in northern lower Michigan. Freezing rain could result in light ice accumulations Thursday night. This is most likely over the higher elevations of northern lower, including the Cadillac, Houghton Lake, and Grayling areas. Small accumulations of slushy snow are also possible over north central and northeast lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JZ
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.